Alert archive / Oklahoma / High Wind Warnings in 2022

High Wind Warning 6, NWS Norman, OK

April 22, 20224 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Apr 22, 2022, 2:40 AM CDT for 4 counties in Oklahoma. It took effect at Apr 22, 2022, 12:00 PM CDT. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2022, 2:40 AM CDT (07:40 UTC)
In effect from
Apr 22, 2022, 12:00 PM CDT
Expired
Apr 23, 2022, 1:00 AM CDT
In force
13 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:20 PM CDTNON-TSTM WND GST 603 Ssw Freedom, OK
Apr 22, 10:55 PM CDTNON-TSTM WND GST 657 Wnw Seiling, OK
Apr 23, 12:10 AM CDTNON-TSTM WND GST 582 Sw Gage, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.1
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS74 KOUN 220740
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
240 AM CDT Fri Apr 22 2022

OKZ004-005-009-010-222300-
/O.UPG.KOUN.HW.A.0003.220422T1700Z-220423T0600Z/
/O.NEW.KOUN.HW.W.0006.220422T1700Z-220423T0600Z/
Harper-Woods-Ellis-Woodward-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, and Woodward
240 AM CDT Fri Apr 22 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 1 AM CDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Harper, Woods, Ellis and Woodward Counties.

* WHEN...From noon today to 1 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ020-026-222300-
/O.EXB.KOUN.WI.Y.0020.220422T1700Z-220423T0600Z/
Payne-Lincoln-
Including the cities of Stillwater, Chandler, Stroud, Prague, 
Meeker, Davenport, and Wellston
240 AM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 4 mph 
  expected.

* WHERE...Payne and Lincoln Counties.

* WHEN...From noon today to 1 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ006>008-011>019-021>025-027>029-033>039-044-045-TXZ083>090-
222300-
/O.EXT.KOUN.WI.Y.0020.220422T1700Z-220423T0600Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Beckham-Washita-Caddo-Canadian-Oklahoma-
Grady-McClain-Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Elk City, Sayre, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, 
Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
240 AM CDT Fri Apr 22 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM CDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, northern, northwest, southern, 
  southwest and western Oklahoma and northern Texas.

* WHEN...From noon today to 1 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
757 
WWUS74 KOUN 221757
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1257 PM CDT Fri Apr 22 2022

OKZ004-005-009-010-231200-
/O.EXB.KOUN.WI.Y.0020.220423T0600Z-220424T0000Z/
/O.CON.KOUN.HW.W.0006.000000T0000Z-220423T0600Z/
Harper-Woods-Ellis-Woodward-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, and Woodward
1257 PM CDT Fri Apr 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY...

* WHAT...For the High Wind Warning, south winds 30 to 35 mph with
  gusts up to 60 mph. For the Wind Advisory, south winds 25 to 35
  mph with gusts up to 55 mph expected.

* WHERE...Harper, Woods, Ellis and Woodward Counties.

* WHEN...For the High Wind Warning, until 1 AM CDT Saturday. For 
  the Wind Advisory, from 1 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ006>008-011>029-033>039-044-045-TXZ083>090-231200-
/O.EXT.KOUN.WI.Y.0020.000000T0000Z-220424T0000Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Harmon-Greer-Kiowa-
Jackson-Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-
Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1257 PM CDT Fri Apr 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, northern, northwest, southern, 
  southwest and western Oklahoma and northern Texas.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
336 
WWUS74 KOUN 230616
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
116 AM CDT Sat Apr 23 2022

OKZ004-005-009-010-231430-
/O.EXP.KOUN.HW.W.0006.000000T0000Z-220423T0600Z/
/O.CON.KOUN.WI.Y.0020.000000T0000Z-220424T0000Z/
Harper-Woods-Ellis-Woodward-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, and Woodward
116 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Harper, Woods, Ellis and Woodward Counties.

* WHEN...1 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ006>008-011>029-033>039-044-045-TXZ083>090-231430-
/O.CON.KOUN.WI.Y.0020.000000T0000Z-220424T0000Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Harmon-Greer-Kiowa-
Jackson-Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-
Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
116 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, northern, northwest, southern, 
  southwest and western Oklahoma and northern Texas.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 22, 2:31 AM CDT, 9 minutes earlier.

Area forecast discussion, Apr 22, 2:31 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
231 AM CDT Fri Apr 22 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 227 AM CDT Fri Apr 22 2022

Strong south winds will continue to strengthen during the day today
as pressure falls occur across the High Plains as a large scale
trough moves toward the area from the west. A Wind Advisory has
already been issued for much of central and western parts of
Oklahoma and western north Texas and may need to add a county or two
to the advisory. Will also go ahead and upgrade the High Wind Watch
to a warning. Thought about adding a few counties to the High Wind
Warning, but cloud cover and deeper mixing may remain confined to
the far northwest. However later shifts will need to monitor for the
possible need to expand.

Although moisture will be in place across entire area, hot and
windy conditions will combine with drought conditions to elevate
fire weather conditions across southwest Oklahoma and western
north Texas. Will issue a fire danger statement for this area for
today.

Otherwise, dryline looks to remain well west of the area through the
day and will act as the main focus for afternoon and evening
thunderstorm development to the west/northwest of the area. As
stronger piece of energy moves through the base of the trough and
into the central Plains the dryline begins to shift east toward the
area. Although still appears that most of the activity will be north
of Oklahoma, could see best chance for storms moving into northwest
Oklahoma after midnight Friday night.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 227 AM CDT Fri Apr 22 2022

Another shortwave moves through the base of the larger trough as we
go into the day Saturday. As this occurs it will push dryline
further east into the body of the state. Some convection could
linger through the day Saturday, which may limit the overall
development of more substantial instability, but highest
probabilities of strong to severe storms in the area appears to be
Saturday afternoon and evening across central sections of Oklahoma
southward into north Texas.

Meanwhile to the west of the dryline and to the south of the
advancing cold front, a very warm, windy and dry airmass will create
a period of critical to extreme fire weather conditions. A Fire
Weather Watch will be issued for portions of western Oklahoma for
Saturday afternoon.

As upper wave lifts to the northeast Saturday night, surface cold
front will gradually shift south and east through the area. This
front may stall providing a continued chance of rain and storms
across mainly southeast/sough central Oklahoma southward into north
Texas. Heavy rainfall will be possible Sunday through Sunday night
before the front finally shifts south of the area taking the rain
chances with it.

A cooler, more tranquil weather pattern should take shape for early
next week, before unfortunately gusty south winds return mid-week
along with warmer temperatures.

&&

.AVIATION...
(00Z TAFS)
Issued at 957 PM CDT Thu Apr 21 2022

Strong and gusty south winds will persist though the TAF period.
LLWS is expected at some sites tonight. MVFR ceilings are expected
to move northward into Oklahoma before or around sunrise Friday
before becoming scattered later in the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  64  77  55 /   0  10  60  50
Hobart OK         86  64  86  51 /  10  20  30  10
Wichita Falls TX  88  65  86  59 /   0  10  40  40
Gage OK           85  60  83  46 /  10  50  10   0
Ponca City OK     83  65  76  51 /   0  20  70  40
Durant OK         83  62  81  63 /   0   0  20  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 1 AM CDT Saturday for
     OKZ006>008-011>029-033>039-044-045.

     Fire Weather Watch from Saturday afternoon through Saturday
     evening for OKZ004-005-009-010-014>016-021-022-033>036.

     High Wind Warning from noon today to 1 AM CDT Saturday for
     OKZ004-005-009-010.

TX...Wind Advisory from noon today to 1 AM CDT Saturday for
     TXZ083>090.

     Fire Weather Watch from Saturday afternoon through Saturday
     evening for TXZ083-084.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...09
Hazardous weather outlook, Apr 21, 8:45 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
845 PM CDT Thu Apr 21 2022

OKZ004>048-050>052-TXZ083>090-221115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
845 PM CDT Thu Apr 21 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
The highest chance for thunderstorms will be Friday night through
Sunday. There is a risk for strong to severe thunderstorms across
western Oklahoma late Friday evening into the overnight hours.
The risk for severe weather will shift eastward on Saturday with
the greatest risk across central and north central Oklahoma. The
risk for severe weather will decrease with time as thunderstorms
move southeast Sunday night into early Monday.

.Fire Weather...
Elevated fire weather conditions are possible Friday afternoon,
primarily across western Oklahoma and north Texas.

Near-critical to critical fire weather conditions are possible
Saturday afternoon across western Oklahoma and far western north
Texas.

Occasional elevated fire weather conditions may occur across
western Oklahoma Sunday through Wednesday afternoons.

.Strong Winds...
Gusty southerly winds in excess of 40 mph are expected across at
least western and northern Oklahoma Friday afternoon and evening.
Wind gusts over 60 mph are possible across northwest Oklahoma.

Get graphics and more details at weather.gov/norman...and
follow our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:45 AM CDTFire Weather WatchOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more24 hr

Nearby

High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.